Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 5, 2012, 3:50 AM EDT for Livingston County, Michigan. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:50 AM EDT (07:50 UTC)
- Expired
- Jul 5, 2012, 5:00 AM EDT
- In force
- 70 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Livingston County, MI
The radar
The Detroit radar (KDTX), 42 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:14 AM EDT | TSTM WND GST 48 | Howell, MI | AWOS SYSTEM AT HOWELL AIRPORT |
| Jul 5, 4:32 AM EDT | TSTM WND DMG | Brighton, MI | TREE DOWN AT CROOKED LAKE RD AND DOOR ROAD. UNKNOWN SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:04 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
084
WUUS53 KDTX 050750
SVRDTX
MIC093-050900-
/O.NEW.KDTX.SV.W.0084.120705T0750Z-120705T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 500 AM EDT
* AT 347 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORUNNA TO MORRICE TO WILLIAMSTON...AND MOVING
SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CONWAY TOWNSHIP AROUND 355 AM EDT.
PARKERS CORNERS AND FOWLERVILLE AROUND 400 AM EDT.
GREGORY AND PLAINFIELD AROUND 405 AM EDT.
UNADILLA AND DEERFIELD TOWNSHIP AROUND 410 AM EDT.
PINCKNEY STATE RECREATION AREA AND HELL AROUND 415 AM EDT.
LAKELAND AND TYRONE TOWNSHIP AROUND 420 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... WHITMORE LAKE... PINCKNEY...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... COHOCTAH...
BRIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GRATIOT AND CLINTON COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4278 8413 4278 8369 4243 8366 4242 8414
4277 8416
TIME...MOT...LOC 0750Z 298DEG 35KT 4298 8403 4277 8413
4264 8420
WIND...HAIL 60MPH 1.00IN
$$
MR4 follow-up statements
535
WWUS53 KDTX 050759
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 AM EDT THU JUL 5 2012
MIC093-050900-
/O.CON.KDTX.SV.W.0084.000000T0000Z-120705T0900Z/
LIVINGSTON MI-
359 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LIVINGSTON
COUNTY UNTIL 500 AM EDT...
AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LENNON TO 6 MILES NORTH OF
FOWLERVILLE TO FOWLERVILLE...MOVING SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREGORY AND PLAINFIELD AROUND 405 AM EDT.
UNADILLA AND DEERFIELD TOWNSHIP AROUND 410 AM EDT.
PINCKNEY STATE RECREATION AREA AND HELL AROUND 415 AM EDT.
LAKELAND AND TYRONE TOWNSHIP AROUND 420 AM EDT.
HAMBURG AND BRIGHTON AROUND 425 AM EDT.
ISLAND LAKE STATE RECREATION AREA AND WHITMORE LAKE AROUND 430 AM
EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... WHITMORE LAKE... PINCKNEY...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... COHOCTAH...
BRIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES
AND WIRES ARE DOWN IN SHIAWASSEE COUNTY. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4278 8413 4278 8369 4243 8366 4242 8414
4277 8416
TIME...MOT...LOC 0759Z 298DEG 35KT 4294 8392 4273 8402
4260 8409
WIND...HAIL 60MPH 1.00IN
$$
MR255
WWUS53 KDTX 050817
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 AM EDT THU JUL 5 2012
MIC093-050900-
/O.CON.KDTX.SV.W.0084.000000T0000Z-120705T0900Z/
LIVINGSTON MI-
417 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LIVINGSTON
COUNTY UNTIL 500 AM EDT...
AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LINDEN TO BRIGHTON TO 5 MILES
SOUTHEAST OF STOCKBRIDGE...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKELAND AND ISLAND LAKE STATE RECREATION AREA AROUND 425 AM EDT.
WHITMORE LAKE AROUND 430 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... WHITMORE LAKE... PINCKNEY...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... COHOCTAH...
BRIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES
AND WIRES ARE DOWN IN SHIAWASSEE COUNTY. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4271 8403 4278 8393 4278 8369 4243 8366
4242 8414 4263 8415
TIME...MOT...LOC 0818Z 299DEG 31KT 4275 8376 4254 8379
4238 8410
WIND...HAIL 60MPH 1.00IN
$$
MR470
WWUS53 KDTX 050840
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
440 AM EDT THU JUL 5 2012
MIC093-050900-
/O.CON.KDTX.SV.W.0084.000000T0000Z-120705T0900Z/
LIVINGSTON MI-
440 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LIVINGSTON COUNTY UNTIL 500 AM EDT...
AT 436 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FENTON TO BRIGHTON TO CHELSEA...
MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITMORE LAKE AROUND 450 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WHITMORE LAKE... PINCKNEY... HARTLAND...
HAMBURG... BRIGHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES
AND WIRES ARE ACROSS PARTS OF SHIAWASSEE AND LIVINGSTON COUNTIES. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4256 8391 4263 8382 4277 8374 4278 8369
4244 8366 4242 8391 4242 8404
TIME...MOT...LOC 0840Z 295DEG 24KT 4272 8369 4251 8372
4235 8403
WIND...HAIL 60MPH 1.00IN
$$
MR502
WWUS53 KDTX 050851
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
451 AM EDT THU JUL 5 2012
MIC093-050901-
/O.EXP.KDTX.SV.W.0084.000000T0000Z-120705T0900Z/
LIVINGSTON MI-
451 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LIVINGSTON COUNTY WILL
EXPIRE AT 500 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4256 8391 4263 8382 4277 8374 4278 8369
4244 8366 4242 8391 4242 8404
TIME...MOT...LOC 0851Z 295DEG 24KT 4269 8360 4248 8363
4232 8394
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:35 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 5, 3:35 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 AM EDT THU JUL 5 2012
.SHORT TERM...TODAY AND TONIGHT
PATTERN PERSISTENCE LOCKED IN ACROSS SOUTHEAST MICHIGAN EARLY THIS
MORNING...AS THE REGION REMAINS FIRMLY WITHIN THE OUTER GRIP OF AN
EXPANSIVE SUBTROPICAL UPPER RIDGE/HEAT WAVE ENCOMPASSING MUCH OF
THE COUNTRY. LATEST SFC ANALYSIS SHOWS A SOMEWHAT DIFFUSE FRONTAL
BOUNDARY/WIND SHIFT AXIS NOW DRAPED FROM NORTHWEST TO SOUTHEAST
THROUGH SOUTHEAST MICHIGAN. NUMEROUS WEAK...AND OFTEN VERY
ILL-DEFINED/RESOLVED...MID LEVEL PERTURBATIONS CONTINUE TO CREST THE
RIDGE PERIPHERY AND FUNNEL EAST-SOUTHEAST TOWARD THE REGION.
CURRENTLY...ONE CONVECTIVELY ENHANCED WAVE AND ATTENDANT OUTFLOW IS
DRIVING A SMALL CONVECTIVE COMPLEX SOUTHEAST ACROSS CENTRAL LOWER
MI. PER RECENT SPC MESOANALYSIS...COMPLEX APPEARS TO BE LOCKED ONTO
THE PRIMARY INSTABILITY GRADIENT (MUCAPE STILL IN EXCESS OF 1500
J/KG) THAT CONTINUES SOUTHEAST INTO SOUTHERN PORTIONS OF THE
FORECAST AREA. GIVEN THE OUTFLOW DYNAMICS WORKING INTO THE STEEP
RESIDENT MID LEVEL LAPSE RATES...ENVIRONMENT CERTAINLY APPEARS
CONDUCIVE FOR SOME DEGREE OF DOWNSTREAM FORWARD PROGAGATION/
STRENGTHENING THROUGH THE REMAINDER OF THE PRE-DAWN HOURS.
BEYOND THIS...MUCH LIKE YESTERDAY CONVECTIVE PROSPECTS WILL BE
CLOSELY TIED TO A COMBINATION OF WEAK MOISTURE CONVERGENCE ALONG THE
AFOREMENTIONED BOUNDARY...LAKE BREEZE INTERACTIONS AND THE
POSSIBILITY OF ANOTHER WAVE EMERGING FOR THE PEAK HEATING CYCLE. A
COUPLE OF SUBTLE FEATURES NOTED ON WATER VAPOR TRANSLATING ACROSS
MN/WI WILL BE WORTH MONITORING. A DEEP RESERVOIR OF INSTABILITY
WILL AGAIN EXIST BENEATH A STANDARD CAPPING INVERSION...SO THE
INTRODUCTION OF SOME DEGREE OF FORCED ASCENT WILL PROMOTE RAPID
UPDRAFT ORGANIZATION AND BRING AT LEAST A PULSE SEVERE OPPORTUNITY
THIS AFTERNOON/EVENING.
HOT AIRMASS WILL SEE NO RELIEF/THERMAL ADJUSTMENT FROM THE EARLIER
FRONTAL PASSAGE. ONCE AGAIN LOOKING AT A WELL MIXED PROFILE TAPPING
850 MB TEMPERATURES 22-24C...COINCIDENT WITH ANOTHER GOOD MID LEVEL
THETA-E SURGE FOR THE AFTERNOON. NAM GUIDANCE NAILED THE AGGRESSIVE
TRIPLE DIGIT RESPONSE YESTERDAY...AND UNLESS AN EARLY DAY CONVECTIVE
EPISODE AND/OR CIRRUS DEBRIS CAN MATERIALIZE...SEE NO REASON TO
STRAY FROM THIS IDEA AGAIN TODAY. WITH THE CUMULATIVE EFFECTS
BEGINNING TO TAKE A LARGER HOLD /OVERNIGHT TEMPERATURES STILL IN THE
70S/LOWER 80S IN MANY LOCALES/...RUN WITH AN EXCESSIVE HEAT WARNING
MOST LOCATIONS...ADVISORY FOR THE THUMB.
&&
.LONG TERM...FRIDAY THROUGH WEDNESDAY
UPPER RIDGE WILL CONTINUE TO ENCOMPASS NEARLY ALL OF THE CONUS ON
FRIDAY...WHILE AN UPPER LOW TRACKS ACROSS HUDSON BAY. THE RIDGE WILL
START TO BREAK OVER THE GREAT LAKES AND NORTHEAST BY SATURDAY...AS
THE LOW SETTLES INTO EASTERN CANADA AND SEVERAL TRAILING UPPER WAVES
MOVE EAST THOUGH CENTRAL CANADA AND HELP DIG A WEAK TROUGH OUT OVER
NEW ENGLAND AND EASTERN CANADA. THIS WILL BRING A SIGNIFICANT
PATTERN CHANGE TO THE WEATHER OVER SOUTHEAST
MICHIGAN...TRANSITIONING FROM HEAT...HUMIDITY...AND CHANCES FOR
THUNDERSTORMS ON FRIDAY TO COOLER...MORE COMFORTABLE...AND DRIER
WEATHER BY SUNDAY.
UNTIL THEN...HEAT...HUMIDITY AND INSTABILITY WILL CONTINUE AS
THETA-E RIDGE REMAINS OVER THE AREA AND AS NAM/EURO SEND H850 TEMPS
BACK UP INTO TO AROUND 24-26C. THIS COMBINED WITH GOOD
INSOLATION...AT LEAST AT THE START OF THE DAY...WILL SUPPORT MAX
TEMPERATURES IN THE LOW 90S TO LOW 100S...WITH HEAT INDICES OF 104
TO 110 ACROSS MOST OF THE AREA. THIS IS OF COURSE BARRING ANY
SIGNIFICANT EFFECTS FROM UPSTREAM OR OVERHEAD CONVECTION. HAVE RAN
THE EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING...WITH A HEAT
ADVISORY ACROSS THE NORTHERN THUMB WHERE THE LAKE BREEZE WILL KEEP
THINGS COOLER. WITH REGARD TO CONVECTIVE POTENTIAL...SIMILAR SET-UP
AS THE PRECEDING FEW DAYS WITH A WEAK PUSH OF THETA-E...POSSIBLE
CAP...AND WEAK TRIGGERS SUCH AS LAKE BREEZE BOUNDARIES...OUTFLOW
BOUNDARIES...AND WEAK HARD TO TIME SHORTWAVES. POPS ARE LOW OVERALL
DUE TO STRONG ORGANIZED FORCING...BUT 1500-2500 J/KG WILL BE
AVAILABLE IF WE BREAK THE CAP...AND A FEW SEVERE STORMS WILL BE
POSSIBLE.
PASSAGE OF THE UPPER LOW TO OUR NORTH WILL PUSH A COLD FRONT DOWN
ACROSS LOWER MICHIGAN FRIDAY NIGHT AND SATURDAY. HAVE INCREASED POPS
BY QUITE A BIT NORTH OF I-69 AS THE FRONT PASSES THROUGH GIVEN
AVAILABLE MOISTURE...FRONTAL LIFT...AND RIGHT ENTRANCE REGION
SUPPORT. THUNDERSTORMS ARE STILL POSSIBLE ALONG THE FRONT FRIDAY
NIGHT INTO SATURDAY...BUT WEAKER INSTABILITY SHOULD LIMIT COVERAGE
AND INTENSITY.
SURFACE HIGH PRESSURE WILL SLOWLY BUILD INTO THE GREAT LAKES ON
SUNDAY AND LAST INTO THE MIDDLE OF NEXT WEEK. THIS WILL OCCUR AS AN
AMPLIFIED RIDGE OF HIGH PRESSURE BUILDS TO OUR WEST AND A BROAD
TROUGH SETTLES INTO NEW ENGLAND AND EASTERN CANADA. THIS WILL KEEP
COOLER AND DRY NORTHWEST FLOW OVER THE AREA. MAX TEMPERATURES WILL
SETTLE CLOSER TO 80 DEGREES...WITH DEWPOINTS FALLING BACK DOWN INTO
THE 50S (MUCH MORE COMFORTABLE).
&&
.MARINE...
A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.
&&
.AVIATION...ISSUED 131 AM EDT THU JUL 5 2012
//DISCUSSION...
AS WITH THE PAST COUPLE OF DAYS...TIMING AND PROBABILITIES OF
THUNDERSTORM DEVELOPMENT REMAINS THE BIGGEST CHALLENGE FOR THE TAFS.
THE AREA OF THUNDERSTORMS NOW LOCATED OVER LAKE MICHIGAN AND NE
WISCONSIN WILL CONTINUE TO ADVANCE S-SE THIS MORNING. CURRENT TRENDS
SUGGEST THIS SYSTEM IS PROPAGATING MORE TO THE SOUTH...SUGGESTING
WESTERN LOWER MI STANDS THE BETTER CHANCES OF EARLY MORNING
CONVECTION. AT THIS STAGE...WILL INCLUDE A PERIOD OF THUNDERSTORMS
IN ONLY THE MBS TAF EARLY THIS MORNING AND MONITOR TRENDS BEFORE
ADDING THEM TO THE REMAINDER OF THE TAFS.
A LINGERING FRONTAL BOUNDARY OVER SRN MI AND INCREASING DAYTIME
INSTABILITY WILL AGAIN PROVIDE CHANCES OF STRONG THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE DEGREE OF RESIDUAL MORNING CLOUD COVER
AND CONVECTION FROM UPSTREAM ACTIVITY WILL ALSO PLAY A ROLE INTO
COVERAGE OF LATE DAY THUNDERSTORMS.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE ON TIMING OF THUNDERSTORMS TODAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 9 PM FRIDAY.
HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM FRIDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 4, 4:26 PM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT WED JUL 4 2012 MIZ047-048-053-060>063-068>070-075-076-082-083-052030- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MIZ049-054-055-052030- HURON-TUSCOLA-SANILAC- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:54 AM EDT | Heat Advisory | DTX | Huron, Sanilac, Tuscola | 10 hr |
| Jul 5, 3:16 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 66 min |
| Jul 5, 3:43 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland, Saginaw, Tuscola | 66 min |
| Jul 5, 4:10 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 65 min |
| Jul 5, 4:27 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| Jul 5, 4:35 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 70 min |
| Jul 5, 4:38 AM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 5, 4:54 AM EDT | Special Marine Warning | DTX | 73 min | |
| Jul 5, 5:29 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 24 min |
| Jul 5, 1:07 PM EDT | Heat Advisory | DTX | Huron, Sanilac, Tuscola | 32 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.